Report Vitamin B12 Deficiency ? in Dysautonomia Discussion Posted October 13, 2012 I wouldn't get your hopes up too much. I have had POTS and vasovagal syncope for 30 years. A few years ago, I found that I fainted much more easily and felt very tired. I gradually deteriorated over 18 months though it was only in the last 6 months that it was hard to continue with normal life. I got most of the symptoms in the first post. Then I had numbness in my feet and left arm (this is one of the last symptoms of B12 deficiency and means the levels have got unsustainably low). I had some blood tests to look for reasons for peripheral neuropathy. It turned out to be B12 deficiency.It takes a few months to reverse the deficiency so for people trying supplementation, be patient. But to be honest, it is difficult not to intake enough B12 so the issue would normally be absorption. In people under 70 (in older people, the stomach lining thins and absorption reduces so B12 deficiency is relatively common), this is most likely due to lack of the protein in the stomach wall which is specific in allowing absorption of B12. No amount of oral supplementation will help if this is the problem. If general poor absorption is the problem, this is likely to be chronic so over time, the B12 levels keep decreasing. B12 is vital for life so it is not something you can live with long term and just put up with the symptoms. I felt much better once the deficiency had reversed, but it did not make any difference to my POTS, though it did reduce the syncope back to normal frequency. I realise the symptoms sound very similar to POTS but to me, it felt quite different. It felt more like I was coming down with influenza, it was unrelenting and not helped by rest. Once the numbness and tingling set in, it was there all the time and it spread quickly. I had problems with fainting because I was anaemic (B12 is needed to make red blood cells). To me, POTS is what it says on the tin; worse when standing or sitting and the severity of the symptoms varies over a short period of time.